Kansas, 2005Tornadoes and Hail in Kansas, June 16, 2005
June 16, 2005 · NWS DDC · 70 events in 15 counties and zones
61 hail, 7 thunderstorm wind, 2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 70
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 16, 1:54 PM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 16, 1:54 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
254 PM CDT THU JUN 16 2005
.DISCUSSION...
DAYS 1-2...
THE MAIN FORECAST PROBLEM AGAIN CENTERS AROUND SEVERE POTENTIAL, WHEN
AND WHERE IT INITIATES, AND HOW LONG IT WILL LAST.
WILL GO WITH HIGHEST CHANCE POPS OF 50 PERCENT DOWN NEAR THE
OKLAHOMA BORDER, WITH 40 POPS NORTH. THINK THE GREATEST THREAT WILL
BE HAIL TO 1.25 INCHES AND WIND GUSTS TO 70 MPH. HOWEVER, WITH THE
SOUTH WINDS ADVECTING HIGHER DEW POINTS NORTH TO NEAR GBD, THEN
BACKING TO EASTERLY NEAR RSL AND HYS, EXPECT THIS SELY FLOW TO RUN
INTO AN SHORTWAVE COMING DOWN FROM THE THE NORTHWEST AND
POTENTIALLY INCREASING THE SHEAR PROFILE BY 03Z OR SO. THUS,
TORNADOES CANT BE RULED OUT IN THE HYS, WAKEENEY, LACROSSE, NESS
CITY, AND DIGHTON AREAS. WILL MENTION POSSIBLE SEVERE IN ALL AREAS
TONIGHT. SPC STILL HAS ALL OF OUR AREA IN A MODERATE RISK, AND
CANT ARGUE WITH THAT. DDC 18Z SOUNDING SHOWED THE CAP WOULD SOON
BE BROKE, A LARGE POSITIVELY BUOYANT AREA, A LIFTED INDEX OF -6 AND
A RATHER HIGH WEB BULB ZERO HEIGHT OF 12,600 FEET. THIS WILL TAKE A
50 DBZ CORE OF AT LEAST 36,000 TO PRODUCE 1 INCH HAIL.
AS FOR FRIDAY, PLAN TO KEEP SLIGHT CHANCE GOING FOR MOST OF THE
MORNING FOR STRONG STORMS. WILL HAVE TO WAIT AND SEE IF THE RIDGE
ADVERTISED BY THE ETA AND NGM BUILDS IN AND SUPPRESSES ANY
AFTERNOON CONVECTIVE DEVELOPMENT. EVEN IF CLOUDS SCATTER OUT EARLY,
EXPECT MORE CU DEVELOPMENT IN THE EARLY AFTERNOON. AGAIN WINDS WILL
BE EAST TO SOUTHEAST WHICH LEADS TO UPSLOPE AND THE NORTHERN CWA
WILL JUST MAKE THE LOWER 80S FOR HIGHS, AND THE ROW OF COUNTIES NEAR
THE OKLAHOMA LINE MAKING THE MID 80S. DEBATED ON WHETHER OR NOT TO
KEEP SLIGHT POPS GOING FRIDAY NIGHT, BUT SINCE UPSLOPE SOMETIMES
RESULTS IN ENOUGH MIXING TO SQUEEZE OUT A SHOWER OR TWO, KEPT 16-20
POPS IN PLACE. THEN ON SATURDAY, LOOKS LIKE SOUTHERLY FLOW WILL
HELP TEMPS CLIMB INTO THE LOWER 90S MOST LOCATIONS, AND NO
PRECIPITATION.
DAYS 3-7...
MEDIUM RANGE MODELS CONTINUE TO HAVE PRETTY GOOD AGREEMENT ON THE
GENERAL PATTERN OF A RIDGE BUILDING INTO THE CENTRAL CONUS, ALTHOUGH
SOME SLIGHT DIFFERENCES IN DETAILS HAVE BEGUN TO APPEAR. THE GFS,
ECMWF, AND CANADIAN ALL AMPLIFY A LARGE RIDGE OVER THE PLAINS AND
MIDWEST. BY TUESDAY HOWEVER, THE LATEST GFS WEAKENS THE RIDGE A BIT
AS A SHORTWAVE COMES OVER IT AND UP INTO THE GREAT LAKES. IF THIS
WOULD VERIFY, IT COULD HELP PUSH A FRONTAL BOUNDARY TO DOWN AROUND
THE KS/NEBR BORDER. STILL, 700MB TEMPS ARE FAIRLY HIGH OVER OUR
AREA FOR TUES AND WED AND MOST OF THE PRECIP LOOKS TO STAY TO OUR
NORTH AND EAST. IN ADDITION, THE ECMWF AND CANADIAN, ALONG WITH THE
ENSEMBLES, CONTINUE TO KEEP THE RIDGE WELL INTO SOUTHERN CANADA.
WILL CONTINUE TO KEEP THE FORECAST DRY THROUGH MID-WEEK, AND THINK
THAT THE BETTER CHANCE FOR PRECIP WILL COME AS ALL THE ENSEMBLES
MEANS BEGIN TO BRING THE WESTERLIES FURTHER SOUTH AFTER DAY 7.
TEMPERATURES WILL CONTINUE TO BE WARM WITH 850MB TEMPS IN THE 20S TO
NEAR 30 C. NOT MUCH IN THE WAY OF DOWNSLOPE, BUT WILL KEEP HIGHS IN
THE LOW TO MID 90S FOR THE MOST PART. MADE A FEW MINOR TWEAKS TO
DEWPOINTS AND WINDS, BUT OTHERWISE THE REST OF THE FORECAST LOOKED
TO BE ON TRACK.
&&
.PRELIMINARY POINT TEMPS/POPS...
DDC 62 84 62 92 / 50 0 20 0
GCK 64 83 63 93 / 40 0 20 0
EHA 61 86 59 92 / 40 0 20 0
LBL 64 86 60 92 / 50 0 20 0
HYS 65 82 65 91 / 40 0 20 0
P28 67 86 66 93 / 50 0 20 0
&&
.DDC WATCHES/WARNINGS/ADVISORIES...
.KS...NONE.
&&
12/26
Hazardous weather outlook, Jun 16, 11:33 AM CST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1233 PM CDT THU JUN 16 2005
KSZ030-031-043>046-061>065-171000-
ELLIS-FINNEY-HAMILTON-HODGEMAN-KEARNY-LANE-NESS-PAWNEE-RUSH-SCOTT-
TREGO-
1233 PM CDT (1133 AM MDT) THU JUN 16 2005
THERE WILL BE A CHANCE FOR THUNDERSTORMS, SOME CAPABLE OF PRODUCING
HAIL, GUSTY WINDS AND HEAVY RAINFALL OVERNIGHT. A FEW TORNADOES
WILL ALSO BE POSSIBLE AFTER 7 PM CDT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE AFTER 7 PM CDT TODAY, NORTH OF A
LINE FROM SYRACUSE TO GARDEN CITY TO LARNED.
KSZ066-074>081-084>090-171000-
BARBER-CLARK-COMANCHE-EDWARDS-FORD-GRANT-GRAY-HASKELL-KIOWA-MEADE-
MORTON-PRATT-SEWARD-STAFFORD-STANTON-STEVENS-
1233 PM CDT THU JUN 16 2005
THERE WILL BE A CHANCE FOR THUNDERSTORMS CAPABLE OF PRODUCING
LARGE HAIL, STRONG WINDS AND HEAVY RAINFALL LATE THIS AFTERNOON AND
EARLY TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED AFTER 5 PM CDT SOUTH OF A LINE
FROM JOHNSON CITY TO DODGE CITY TO PRATT.
12
In the hours before
Special weather statement, Jun 16, 2:59 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
359 PM CDT THU JUN 16 2005
KSZ061>064-074>081-084>090-170300-
BARBER-CLARK-COMANCHE-EDWARDS-FINNEY-FORD-GRANT-GRAY-HAMILTON-
HASKELL-HODGEMAN-KEARNY-KIOWA-MEADE-MORTON-PRATT-SEWARD-STANTON-
STEVENS-
359 PM CDT (259 PM MDT) THU JUN 16 2005
...TORNADO WATCH #488 HAS BEEN ISSUED FOR PORTIONS OF SOUTHWEST AND
SOUTH CENTRAL KANSAS UNTIL 10 PM CDT...
THE WATCH INCLUDES THE FOLLOWING COUNTIES:
BARBER...CLARK...COMANCHE...EDWARDS...FINNEY...FORD...GRANT...GRAY...
HAMILTON...HASKELL...HODGEMAN...KEARNY...KIOWA...MEADE...MORTON...
PRATT...SEWARD...AND STANTON.
TORNADOES...HAIL TO 3 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS
TO 80 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.
REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
RETRANSMISSION BY REAQUEST...
RITTERLING
Event by event
61 hail, 7 thunderstorm wind, 2 tornado. Local standard time, as filed.
Hail, Kearny
- When
- June 16, 3:57 PM CST
- Where
- Kearny County, 10 mi S of Lakin
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.800, -101.250
Hail, Meade
- When
- June 16, 3:59 PM CST
- Where
- Meade County, Meade State Park
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.167, -100.417
Hail, Kearny
- When
- June 16, 4:08 PM CST
- Where
- Kearny County, 5 mi S of Deerfield
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.917, -101.133
Hail, Clark
- When
- June 16, 4:08 PM CST
- Where
- Clark County, Englewood
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.033, -99.983
Hail, Kearny
- When
- June 16, 4:15 PM CST
- Where
- Kearny County, 7 mi S of Lakin
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.850, -101.250
Hail, Kearny
- When
- June 16, 4:16 PM CST
- Where
- Kearny County, 16 mi S of Deerfield
- Measured
- 2.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.750, -101.133
Hail, Comanche
- When
- June 16, 4:19 PM CST
- Where
- Comanche County, 2 mi SW of Protection
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.183, -99.517
Hail, Clark
- When
- June 16, 4:20 PM CST to 4:30 PM CST
- Where
- Clark County, 13 mi SE of Ashland
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.050, -99.600
The hail lasted 10 minutes.
Hail, Clark
- When
- June 16, 4:30 PM CST
- Where
- Clark County, 7 mi NE of Englewood
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.100, -99.900
Hail, Finney
- When
- June 16, 4:36 PM CST
- Where
- Finney County, 16 mi S of Holcomb
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.750, -100.983
Hail, Comanche
- When
- June 16, 4:37 PM CST
- Where
- Comanche County, 1 mi E of Protection
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.200, -99.467
Hail, Comanche
- When
- June 16, 4:42 PM CST
- Where
- Comanche County, 3 mi N of Protection
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.250, -99.483
Hail, Clark
- When
- June 16, 4:42 PM CST
- Where
- Clark County, 6 mi W of Ashland
- Measured
- 4.25 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.183, -99.883
Hail, Comanche
- When
- June 16, 4:50 PM CST
- Where
- Comanche County, 4 mi N of Protection
- Measured
- 2 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.250, -99.483
Hail, Finney
- When
- June 16, 4:50 PM CST
- Where
- Finney County, 5 mi W of Plymell
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.800, -100.950
Hail, Comanche
- When
- June 16, 4:53 PM CST
- Where
- Comanche County, 4 mi N of Protection
- Measured
- 2.5 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.250, -99.483
Hail, Kearny
- When
- June 16, 5:02 PM CST
- Where
- Kearny County, 9 mi S of Lakin
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.817, -101.250
Hail, Haskell
- When
- June 16, 5:04 PM CST
- Where
- Haskell County, 16 mi N of Sublette
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.717, -100.850
Hail, Kearny
- When
- June 16, 5:05 PM CST
- Where
- Kearny County, 7 mi S of Lakin
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.850, -101.250
Hail, Meade
- When
- June 16, 5:10 PM CST
- Where
- Meade County, 20 mi SE of Meade
- Measured
- 4.25 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.083, -100.083
The observer was 9 miles west of Englewood.
Hail, Kiowa
- When
- June 16, 5:14 PM CST
- Where
- Kiowa County, 15 mi SSW of Greensburg
- Measured
- 2.5 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.400, -99.400
Hail, Kearny
- When
- June 16, 5:18 PM CST
- Where
- Kearny County, Deerfield
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.983, -101.133
Hail, Kearny
- When
- June 16, 5:19 PM CST
- Where
- Kearny County, 4 mi NNE of Deerfield
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.033, -101.100
Hail, Comanche
- When
- June 16, 5:20 PM CST
- Where
- Comanche County, 6 mi N of Coldwater
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.350, -99.333
The hail covered the ground.
Hail, Ford
- When
- June 16, 5:30 PM CST
- Where
- Ford County, Bucklin
- Measured
- 2 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.550, -99.633
Hail, Haskell
- When
- June 16, 5:30 PM CST
- Where
- Haskell County, 11 mi NNE of Sublette
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.633, -100.767
Hail, Ford
- When
- June 16, 5:35 PM CST
- Where
- Ford County, Bucklin
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.550, -99.633
Hail, Haskell
- When
- June 16, 5:44 PM CST
- Where
- Haskell County, 6 mi E of Sublette
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.483, -100.733
Tornado, Haskell
- When
- June 16, 5:45 PM CST to 5:52 PM CST
- Where
- Haskell County, 5 mi E of Sublette
- Rating
- F1
- Path length
- 6.4 mi
- Path width
- 100 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 37.483, -100.767
This tornado touched down about 1/4 mile south of 190 Road and 1/2 mile east of SS Road at 1745 CST. No evident damage was observed until the tornado reached a residence near 230 Road and UU Road at around 1752 CST. A roof of a deck was lifted and blown about 100 feet. The tornado moved south-southeast, damaging part of a center pivot sprinkler system and then crossed into northeastern Seward county before turning east. Damaged sprinkler systems were found 0.6 miles east of Road T and 1/4 mile north of Road 23. The last damage evident was a partially rolled sprinkler and 1/4 mile south of Road 23 and just east of Road X.
Hail, Haskell
- When
- June 16, 5:45 PM CST
- Where
- Haskell County, 5 mi SE of Sublette
- Measured
- 2.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.433, -100.783
Hail, Kiowa
- When
- June 16, 5:48 PM CST
- Where
- Kiowa County, 1 mi W of Mullinville
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.583, -99.500
Hail, Gray
- When
- June 16, 5:50 PM CST
- Where
- Gray County, Copeland
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.533, -100.633
Hail, Finney
- When
- June 16, 5:50 PM CST
- Where
- Finney County, 5 mi N of Holcomb
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.050, -100.983
Tornado, Seward
- When
- June 16, 5:52 PM CST to 6:00 PM CST
- Where
- Seward County, 13 mi N of Kismet
- Rating
- F1
- Path length
- 4.1 mi
- Path width
- 75 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 37.383, -100.700
This tornado touched down about 1/4 mile south of 190 Road and 1/2 mile east of SS Road at 1745 CST. No evident damage was observed until the tornado reached a residence near 230 Road and UU Road at around 1752 CST. A roof of a deck was lifted and blown about 100 feet. The tornado moved south-southeast, damaging part of a center pivot sprinkler system and then crossed into northeastern Seward county before turning east. Damaged sprinkler systems were found 0.6 miles east of Road T and 1/4 mile north of Road 23. The last damage evident was a partially rolled sprinkler and 1/4 mile south of Road 23 and just east of Road X.
Hail, Kiowa
- When
- June 16, 5:55 PM CST
- Where
- Kiowa County, 3 mi S of Haviland
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.567, -99.100
Window of a house was broken by hail.
Hail, Meade
- When
- June 16, 6:05 PM CST
- Where
- Meade County, 12 mi N of Plains
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.433, -100.600
Hail, Edwards
- When
- June 16, 6:19 PM CST
- Where
- Edwards County, 8 mi S of Lewis
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.817, -99.250
Only a few hail stones but they were big.
Hail, Meade
- When
- June 16, 6:20 PM CST
- Where
- Meade County, 11 mi N of Plains
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.433, -100.600
Hail, Pratt
- When
- June 16, 6:25 PM CST
- Where
- Pratt County, 2 mi W of Cullison
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.633, -98.933
Hail, Pratt
- When
- June 16, 6:25 PM CST
- Where
- Pratt County, 11 mi W of Pratt
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.650, -98.933
Also had wind to about 50 mph.
Hail, Seward
- When
- June 16, 6:27 PM CST
- Where
- Seward County, 4 mi NE of Kismet
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.233, -100.650
Hail, Kiowa
- When
- June 16, 6:30 PM CST
- Where
- Kiowa County, 3 mi SSW of Haviland
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.583, -99.117
Hail, Grant
- When
- June 16, 6:30 PM CST
- Where
- Grant County, 4 mi SE of Ulysses
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.550, -101.317
Hail, Pratt
- When
- June 16, 6:40 PM CST
- Where
- Pratt County, 5 mi NE of Pratt
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.700, -98.667
Thunderstorm Wind, Pratt
- When
- June 16, 6:40 PM CST
- Where
- Pratt County, 5 mi NE of Pratt
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.700, -98.667
Thunderstorm Wind, Pratt
- When
- June 16, 6:40 PM CST
- Where
- Pratt County, 5 mi NE of Pratt
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.700, -98.667
A house had many shingles blown off.
Thunderstorm Wind, Meade
- When
- June 16, 6:47 PM CST
- Where
- Meade County, Meade
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.283, -100.333
Hail, Meade
- When
- June 16, 6:47 PM CST
- Where
- Meade County, Meade
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.283, -100.333
Hail, Seward
- When
- June 16, 6:50 PM CST
- Where
- Seward County, 12 mi E of Liberal
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.033, -100.717
Hail, Stafford
- When
- June 16, 6:55 PM CST
- Where
- Stafford County, 9 mi S of Stafford
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.833, -98.600
Hail, Pratt
- When
- June 16, 6:55 PM CST
- Where
- Pratt County, 10 mi N of Pratt
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.800, -98.733
Hail, Seward
- When
- June 16, 7:08 PM CST
- Where
- Seward County, 16 mi N of Liberal
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.267, -100.933
Hail, Meade
- When
- June 16, 7:10 PM CST
- Where
- Meade County, 20 mi SE of Meade
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.083, -100.083
Hail, Pratt
- When
- June 16, 7:14 PM CST
- Where
- Pratt County, 12 mi ENE of Pratt
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.717, -98.533
Hail, Stafford
- When
- June 16, 7:20 PM CST
- Where
- Stafford County, 10 mi SSW of Stafford
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.833, -98.667
Thunderstorm Wind, Pratt
- When
- June 16, 7:25 PM CST
- Where
- Pratt County, 9 mi NW of Pratt
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.750, -98.850
Tin roofing was blown off an outbuilding. Also a ten inch diameter tree limb was broken.
Hail, Haskell
- When
- June 16, 7:35 PM CST
- Where
- Haskell County, Satanta
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.433, -100.983
Hail, Seward
- When
- June 16, 8:05 PM CST
- Where
- Seward County, 21 mi NNE of Liberal
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.317, -100.783
Thunderstorm Wind, Seward
- When
- June 16, 8:06 PM CST
- Where
- Seward County, 21 mi NNE of Liberal
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.317, -100.783
Five inch diameter limbs were blown down.
Hail, Seward
- When
- June 16, 8:08 PM CST
- Where
- Seward County, 16 mi N of Liberal
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.267, -100.933
Hail, Seward
- When
- June 16, 8:14 PM CST
- Where
- Seward County, 10 mi WNW of Kismet
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.250, -100.867
Hail, Seward
- When
- June 16, 8:31 PM CST
- Where
- Seward County, Kismet
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.200, -100.700
Hail, Seward
- When
- June 16, 8:31 PM CST
- Where
- Seward County, 12 mi N of Liberal
- Measured
- 0.75 in hail
- Reported by
- AIRPLANE PILOT
- Coordinates
- 37.200, -100.933
Hail, Seward
- When
- June 16, 8:50 PM CST
- Where
- Seward County, 2 mi NE of Liberal
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.050, -100.900
Pea and penny sized hail covered the ground.
Hail, Seward
- When
- June 16, 9:03 PM CST
- Where
- Seward County, 14 mi E of Liberal
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.033, -100.683
Hail, Seward
- When
- June 16, 9:05 PM CST
- Where
- Seward County, 1 mi S of Liberal
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.017, -100.933
Hail, Seward
- When
- June 16, 9:15 PM CST
- Where
- Seward County, 2 mi S of Liberal
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.000, -100.933
Thunderstorm Wind, Scott
- When
- June 16, 9:15 PM CST
- Where
- Scott County, 7 mi WSW of Shallow Water
- Measured
- 62 kt (71 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.350, -101.033
Thunderstorm Wind, Scott
- When
- June 16, 9:20 PM CST
- Where
- Scott County, 14 mi SW of Scott City
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.333, -101.083
Hail, Scott
- When
- June 16, 9:30 PM CST
- Where
- Scott County, 8 mi WSW of Shallow Water
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.333, -101.050
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Hail in Oklahoma, June 16 to 19, 2005$1.3 million · 2.75 in hail · 135 events
- Hail in Kansas, June 16, 2005$1.3 million · 2.75 in hail · 3 events
- Hail and Heavy Rain in Nebraska, June 16 to 17, 2005$1.0 million · 1 in hail · 5 events
- Flash Flood in New York, June 16, 2005$500,000 · 1 event
- Flash Flood and Hail in New Mexico, June 16, 2005$400,000 · 2.5 in hail · 5 events
- Flooding in New York, June 16 to 17, 2005$260,000 · 4 events
- Hail and Damaging Winds in Florida, June 16, 2005$190,000 · 1 in hail · 6 events
- Flash Flood in New York, June 16, 2005$100,000 · 1 event
- Hail and Damaging Winds in Texas, June 16, 2005$50,000 · 1.75 in hail · 10 events
- Lightning Strike in Alabama, June 16, 2005$48,000 · 1 event
- Hail and Damaging Winds in Oklahoma, June 16, 2005$27,000 · 1.5 in hail · 11 events
- Damaging Wind in Texas, June 16, 2005$30,000 · 57 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460645, 5460646, 5460647, 5460648, 5460649, 5460650, 5460651, 5460652, 5460653, 5460654, 5460655, 5460711, 5460712, 5460713, 5460714, 5460715, 5460716, 5460717, 5460718, 5460719, 5460720, 5460721, 5460722, 5460723, 5460724, 5460725, 5460726, 5460727, 5460728, 5460730, 5460731, 5460732, 5460796, 5460729, 5460797, 5460798, 5460799, 5460800, 5460801, 5460802, and more.